Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 72, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 24, 2008, 12:19 PM EDT for 4 counties in Rhode Island. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2008, 12:19 PM EDT (16:19 UTC)
- Expired
- Jun 24, 2008, 1:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Bristol County, RI, Kent County, RI, Newport County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 41 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 12:25 PM EDT | HAIL 1.75 | North Kingstown, RI | |
| Jun 24, 12:30 PM EDT | HAIL 1 | North Kingstown, RI | QUONSET POINT AIRPORT |
| Jun 24, 12:30 PM EDT | HAIL 1.25 | North Kingstown, RI | QUONSETT POINT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 4.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 241619
SVRBOX
RIC001-003-005-009-241715-
/O.NEW.KBOX.SV.W.0072.080624T1619Z-080624T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1219 PM EDT TUE JUN 24 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BRISTOL COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITY OF BRISTOL...
EAST CENTRAL KENT COUNTY IN RHODE ISLAND...
NEWPORT COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITY OF NEWPORT...
NORTHEASTERN WASHINGTON COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITY OF SOUTH KINGSTOWN...
* UNTIL 115 PM EDT
* AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BRISTOL TO NORTH KINGSTOWN...OR
ALONG A LINE EXTENDING FROM BRISTOL TO SOUTH KINGSTOWN...AND MOVING
NORTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BRISTOL BY 1225 PM EDT...
JAMESTOWN BY 1235 PM EDT...
NEWPORT BY 1245 PM EDT...
TIVERTON BY 100 PM EDT...
PORTSMOUTH BY 105 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4141 7160 4168 7139 4169 7136 4167 7134
4170 7131 4172 7123 4166 7123 4168 7120
4166 7118 4149 7118
TIME...MOT...LOC 1619Z 238DEG 13KT 4166 7128 4148 7147
$$
EKSTER2 follow-up statements
000
WWUS51 KBOX 241633
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1233 PM EDT TUE JUN 24 2008
RIC001-003-005-009-241715-
/O.CON.KBOX.SV.W.0072.000000T0000Z-080624T1715Z/
BRISTOL RI-NEWPORT RI-WASHINGTON RI-KENT RI-
1232 PM EDT TUE JUN 24 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR EXTREME EAST CENTRAL KENT...NORTHEASTERN WASHINGTON...NEWPORT AND
SOUTHERN BRISTOL COUNTIES IN RHODE ISLAND...
AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PRUDENCE ISLAND...OR 7 MILES NORTHWEST OF NEWPORT...
MOVING NORTHEAST AT 12 MPH. HAIL TO THE SIZE TO QUARTERS HAS BEEN
REPORTED WITH THIS STORM AT QUONSET POINT.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PRUDENCE ISLAND BY 1245 PM EDT...
PORTSMOUTH BY 100 PM EDT...
BRISTOL BY 110 PM EDT...
TIVERTON BY 115 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4146 7152 4159 7147 4167 7141 4169 7136
4167 7134 4170 7131 4172 7123 4166 7123
4168 7120 4166 7118 4149 7118
TIME...MOT...LOC 1632Z 230DEG 11KT 4158 7137
$$
EKSTER000
WWUS51 KBOX 241716
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
116 PM EDT TUE JUN 24 2008
RIC001-003-005-009-241726-
/O.EXP.KBOX.SV.W.0072.000000T0000Z-080624T1715Z/
BRISTOL RI-NEWPORT RI-WASHINGTON RI-KENT RI-
116 PM EDT TUE JUN 24 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KENT...
NORTHEASTERN WASHINGTON...NEWPORT AND SOUTHERN BRISTOL COUNTIES IN
RHODE ISLAND HAS EXPIRED...
LAT...LON 4146 7152 4159 7147 4167 7141 4169 7136
4167 7134 4170 7131 4172 7123 4166 7123
4168 7120 4166 7118 4149 7118
TIME...MOT...LOC 1633Z 230DEG 11KT 4158 7137
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 11:46 AM EDT, 33 minutes earlier.
Area forecast discussion, Jun 24, 11:46 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1146 AM EDT TUE JUN 24 2008 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL TRIGGER THUNDERSTORMS AGAIN TODAY ACROSS SOUTHERN NEW ENGLAND. SEASONABLE AND DRY WEATHER WILL FOLLOW BEHIND THIS FRONT TONIGHT AND WEDNESDAY. THE CHANCE FOR A FEW AFTERNOON AND EVENING SHOWERS/THUNDERSTORMS MAY RETURN BY THURSDAY/FRIDAY...WITH A MUCH BETTER CHANCE OF MORE WIDESPREAD SHOWERS/THUNDERSTORMS THIS WEEKEND ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... LATEST MESO ANALYSIS INDICATES SURFACE BASED CAPES HAVE JUMPED UPWARD TO ALMOST 2000 J/KG OVER SOUTHEAST MA AT 11 AM. IN ADDITION...0-6 KM SHEAR OF 40 KT CONTINUES TO LINGER OVER THIS AREA. THUS...THE FOCUS OF STRONG TO SEVERE TSTMS WILL BE ACROSS SOUTHEAST MA THIS AFTERNOON. ALTHOUGH IT WILL BE RACE...AS DRIER AIR TRIES TO ADVECT IN FROM THE WEST /SFZ DEW PT DOWN TO 57/ AND MID LEVEL JET MOVES OFFSHORE. FARTHER TO THE WEST...SHOWERS AND SCT TSTMS WILL BE POSSIBLE THROUGHOUT THE REGION GIVEN THE COLD POOL ALOFT /-17C AT 500 MB/. AS FOR HAZARDS...GIVEN THE WIND FIELDS WEAKEN THROUGH THE DAY THE MAIN THREAT WITH ANY TSTM WILL BE LARGE HAIL. HOWEVER...WITH SURFACE TEMPS CLIMBING INTO THE LOW 80S...DEW PT DEPRESSIONS OF A 20 DEG SPREAD MAY YIELD SOME GUSTY WINDS VIA EVAPORATION IN THE BOUNDARY LAYER /MICROBUST/. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... COLD FRONT MOVES OFFSHORE THIS EVENING WITH MUCH DRIER AND LESS HUMID AIR OVERSPREADING THE REGION. IN ADDITION...AROUND OR SHORTLY AFTER SUNSET THE LOSS OF DAYTIME HEATING WILL BRING AN END TO THE CONVECTION. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... WEDNESDAY...A BEAUTIFUL DAY IS ON TAP WITH COMFORTABLE HUMIDITY LEVELS. A WESTERLY FLOW OF AIR WILL RESULT IN DRY WEATHER ACROSS SOUTHERN NEW ENGLAND. PARTLY SUNNY SKIES ARE EXPECTED WITH JUST SOME HIGH CLOUDS AND A BIT OF DIURNAL CUMULUS. THE STRONG LATE JUNE SUN ALONG WITH SOUTHWEST WINDS SHOULD PUSH HIGH TEMPERATURES INTO THE MID 80S ACROSS MUCH OF THE REGION. THE EXCEPTION WILL BE THE SOUTH COAST/CAPE AND ISLANDS WHERE THE MARINE INFLUENCE WILL RESULT IN TEMPERATURES BEING A FEW DEGREES COOLER. WEDNESDAY NIGHT...PARTLY CLOUDY SKIES EXPECTED BUT THE MODELS ARE SHOWING THE POTENTIAL FOR A FAIR AMOUNT OF MID AND HIGH LEVEL CLOUDINESS IN THE 500 MB TO 700 MB LAYERS. IT SHOULD BE DRY THOUGH WITH LOW TEMPERATURES RANGING FROM THE MID TO UPPER 50S ACROSS SOUTHWEST NH/NORTHWEST MA TO THE LOW TO MID 60S ON THE COASTAL PLAIN. INCREASING DEWPOINTS OUT AHEAD OF THE NEXT FRONT MAY ALLOW FOR SOME PATCHY GROUND FOG TO DEVELOP LATE IN THE TYPICALLY PRONE LOCATIONS. THURSDAY...SOUTHWEST FLOW WITH 850 MB TEMPERATURES AROUND +15C SHOULD ALLOW FOR HIGH TEMPERATURES TO WARM WELL UP INTO THE 80S AWAY FROM THE MARINE INFLUENCED LOCATIONS OF THE SOUTH COAST/CAPE/ISLANDS. THE GFS IS THE MOST AGGRESSIVE MODEL IN BRINGING THE MOISTURE BACK INTO OUR REGION AND SHOWING LOTS OF CONVECTION BY AFTERNOON. THE OTHER MODELS HINT AT SOME POSSIBLE CONVECTION ACROSS THE NORTHERN AND WESTERN SECTIONS OF OUR REGION THURSDAY AFTERNOON/EVENING...BUT ARE NOT NEARLY AS AGGRESSIVE. THEREFORE...WILL RUN WITH LOW CHANCE POPS NORTH OF THE MA PIKE AND ACROSS WESTERN MA CT AND TAPER TO LESS THAN SLIGHT CHANCE NEAR THE SOUTH COAST/CAPE AND ISLANDS. FRIDAY...LOOKS LIKE A RATHER WARM DAY WITH TEMPERATURES RISING WELL UP INTO THE 80S AGAIN AWAY FROM THE SOUTH/COAST CAPE AND ISLANDS WHERE IT WILL BE A FEW DEGREES COOLER. MODELS DISAGREE ON CONVECTIVE CHANCES AND MOST DO NOT HAVE MUCH QPF IN OUR REGION...SO CONFIDENCE IS NOT HIGH. HOWEVER...WITH DECENT WESTERLY FLOW/LAPSE RATES AND SOME INSTABILITY WILL INSERT SOME LOW CHANCE POPS FOR POSSIBLY A FEW SHOWERS/THUNDERSTORMS DURING THE AFTERNOON/EVENING. SATURDAY THROUGH MONDAY...IT LOOKS QUITE ACTIVE AS A DEEP TROUGH FORMS OVER THE GREAT LAKES AND TRANSLATES COPIOUS AMOUNTS OF MOISTURE INTO SOUTHERN NEW ENGLAND. TIMING OF WAVES AND PRECIPITATION IS IMPOSSIBLE THIS FAR OUT...BUT THE ATMOSPHERE WILL BE JUICED WITH SOUTHWEST FLOW ALOFT. THEREFORE...WE EXPECT ROUNDS OF SHOWERS AND THUNDERSTORMS OVER THE PERIOD. THERE DEFINITELY IS THE POTENTIAL FOR HEAVY RAINFALL WITH THIS ACTIVITY AS PWATS WILL BE NEAR AND MIGHT EVEN EXCEED 2 J/KG AT TIMES WILL CARRY HIGH CHANCE POPS MUCH OF THIS TIME AND LATER SHIFTS WILL EVENTUALLY NEED TO UPGRADE POPS WHEN CONFIDENCE ON TIMING INCREASES. IT WILL BE HUMID OVER THIS TIME AS WELL WITH LOW TEMPERATURES MAINLY IN THE 60S. HIGH TEMPERATURES ARE TRICKY AND WILL REVOLVE AROUND THE TIMING OF PRECIPITATION. FOR NOW WE WILL STICK WITH MEX GUIDANCE NUMBERS IN THE 80 TO 85 DEGREE RANGE ACROSS THE INTERIOR. ON THE COAST...A BACKDOOR COLD FRONT MAY HOLD HIGHS IN THE 70S AT SOME POINT THIS WEEKEND PARTICULARLY IN NORTHEAST MA BUT ITS TOUGH TO PINPOINT THE DETAILS THIS FAR OUT. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... IFR CIGS AND VSBYS IN MORNING FOG ESPECIALLY IN AREAS THAT RECEIVED THE HEAVY RAIN MONDAY. ALSO SOME LINGERING LOW CLOUDS ON THE NORTH SHORE AROUND SUNRISE DUE TO THE REMAINS OF OVERNIGHT TSTMS IN WESTERN AND CENTRAL MASS. CONDITIONS SHOULD IMPROVE MID TO LATE MORNING. SCATTERED THUNDERSTORMS WILL THEN REDEVELOP THIS AFTERNOON AS A COLD FRONT MOVES THROUGH. EXPECT MVFR-IFR CONDITIONS IN ANY STORMS...AS WELL AS SMALL HAIL. THUNDERSTORMS WILL MOVE OFFSHORE EARLY TONIGHT. WE EXPECT CLEARING SKIES OVERNIGHT...AND WITH LIGHT WINDS THAT SHOULD LEAD TO MORE FOG AREAS LATE TONIGHT WITH IFR OR LIFR CIGS AND VSBYS. OUTLOOK...WEDNESDAY THROUGH SATURDAY... WEDNESDAY AND WEDNESDAY NIGHT...VFR BUT COULD BE A FEW HOURS OF SOME PATCHY GROUND FOG AT THE BDL/BAF TERMINALS VERY LATE WEDNESDAY NIGHT WHICH COULD RESULT IN BRIEF MVFR/IFR CONDITIONS. THURSDAY THROUGH SATURDAY..VFR THE MAJORITY OF THE TIME BUT A COUPLE ROUNDS OF PASSING SHOWERS/THUNDERSTORMS MAY RESULT IN LOCALIZED IFR/MVFR CONDITIONS FOR A TIME...PARTICULARLY BY LATER ON SATURDAY. THERE ALSO MAY BE SOME PATCHY GROUND FOG/LOW CLOUDS AT TIMES OVERNIGHT RESULTING IN IFR/MVFR CONDITIONS ESPECIALLY BY FRIDAY NIGHT. && .MARINE... TODAY... MORNING FOG WILL BURN OFF BY MIDDAY. THEN SCATTERED TSTMS ARE EXPECTED ESPECIALLY NEAR SHORE. SOME STORMS MAY CONTAIN HAIL AND GUSTY WINDS. WIND AND SEAS NOT AN ISSUE...OTHER THAN IN ANY STRONG TSTMS. TONIGHT...COLD FRONT MOVES OFFSHORE WITH A WIND SHIFT TO THE WEST-NORTHWEST. TSTMS DURING THE EARLY EVENING WILL QUICKLY DIMINISH BY 10 PM. OUTLOOK...WEDNESDAY THROUGH SATURDAY... SEAS AND WINDS WILL GENERALLY REMAIN BELOW SCA THRESHOLDS OVER THIS TIME. WE UNDERCUT WNA GUIDANCE WITH STRONG INVERSION OVER THE RELATIVELY COLD OCEAN. AREAS OF FOG MAY AFFECT THE WATERS FRIDAY NIGHT AND PARTICULARLY SATURDAY NIGHT AS DEEP MOISTURE RETURNS TO THE REGION. THERE WILL BE AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS BY LATE SATURDAY AS A DEEP TROUGH FORMS OVER THE GREAT LAKES. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB/FRANK NEAR TERM...NOCERA SHORT TERM...NOCERA LONG TERM...FRANK AVIATION...WTB/FRANK MARINE...WTB/FRANK
Hazardous weather outlook, Jun 24, 4:46 AM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 446 AM EDT TUE JUN 24 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-250900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 446 AM EDT TUE JUN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...PARTICULARLY THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE AND PRODUCE DIME SIZE HAIL. THE STORMS MAY ALSO PRODUCE BRIEF HEAVY RAINFALL...GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW BRIEF HIT AND MISS AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. A MUCH BETTER CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS WILL EXIST THIS WEEKEND...WITH THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 12 PM TODAY FOR A FEW SEVERE THUNDERSTORMS. ANZ230>237-250-254-255-250900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 446 AM EDT TUE JUN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG WILL AFFECT THE WATERS AT TIMES THIS MORNING BEFORE VISIBILITIES IMPROVE. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...PARTICULARLY FROM CAPE COD BAY NORTHWARD. THE MAIN THREAT WILL BE DIME SIZE HAIL. IN ADDITION...WIND GUSTS TO 35 KNOTS ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN AFTERNOON OR EVENING THUNDERSTORM CAN NOT BE RULED OUT THURSDAY OR FRIDAY. A MUCH BETTER CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS WILL EXIST THIS WEEKEND. AREAS OF FOG MAY ALSO AFFECT THE WATERS AT TIMES THIS WEEKEND...PARTICULARLY DURING THE OVERNIGHT AND EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 12 PM TODAY FOR A FEW SEVERE THUNDERSTORMS. WTB/FRANK
In the hours before
Special weather statement, Jun 24, 11:41 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1141 AM EDT TUE JUN 24 2008 MAZ018-019-021-241630- EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 1141 AM EDT TUE JUN 24 2008 AT 1136 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES NORTHEAST OF CARVER...OR ABOUT 5 MILES SOUTHWEST OF PLYMOUTH...MOVING SOUTHEAST AT 11 MPH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:54 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Newport, Providence, Washington | 13 min |
| Jun 24, 1:06 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Newport, Providence | 39 min |
| Jun 24, 1:23 PM EDT | Severe Thunderstorm Warning | BOX | Kent, Providence, Washington | 67 min |
| Jun 24, 1:27 PM EDT | Severe Thunderstorm Warning | BOX | Newport | 33 min |
| Jun 24, 1:35 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 32 min |
| Jun 24, 1:38 PM EDT | Areal Flood Advisory | BOX | Bristol, Kent, Newport, Providence, Washington | 3 hr |
| Jun 24, 2:01 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 59 min |
| Jun 24, 2:22 PM EDT | Severe Thunderstorm Warning | BOX | Kent, Newport, Washington | 33 min |
| Jun 24, 2:26 PM EDT | Flash Flood Warning | BOX | Kent, Washington | 94 min |
| Jun 24, 2:40 PM EDT | Flash Flood Warning | BOX | Bristol, Kent, Providence | 95 min |
| Jun 24, 2:47 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Newport | 22 min |
| Jun 24, 6:25 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Providence, Washington | 21 min |
| Jun 24, 6:41 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Newport, Washington | 31 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.